1,103 results match your criteria Aids Read[Journal]


Editorial comment: mixing tenofovir with other nephrotoxins--how safe is this?

Authors:
Samir K Gupta

AIDS Read 2009 Jun-Jul;19(6):246

Division of Infectious Diseases, Indiana University School of Medicine, Indianapolis, Indiana, USA.

View Article and Full-Text PDF

Acute renal failure in patients with AIDS on tenofovir while receiving prolonged vancomycin course for osteomyelitis.

AIDS Read 2009 Jun-Jul;19(6):245-8

Columbia University College of Physicians and Surgeons, Center for Comprehensive Care, St. Luke's Roosevelt Hospital, New York, USA.

Renal failure developed after a prolonged course of vancomycin therapy in 2 patients who were receiving tenofovir disoproxil fumarate as part of an antiretroviral regimen. Tenofovir has been implicated in the development of Fanconi syndrome and renal insufficiency because of its effects on the proximal renal tubule. Vancomycin nephrotoxicity is infrequent but may result from coadministration with a nephrotoxic agent. Read More

View Article and Full-Text PDF

Isolated unilateral acute retinal necrosis syndrome as the initial manifestation of HIV infection.

AIDS Read 2009 Jun-Jul;19(6):241-4

All India Institute of Medical Sciences, New Delhi, India.

We report a rare case of isolated unilateral acute retinal necrosis syndrome without any history of associated herpes zoster or other conditions attributed to HIV infection as the initial manifestation of HIV infection. A 30-year-old man presented with a history of sudden diminished vision in the right eye with no apparent predisposing factors. Examination revealed right eye acute retinal necrosis. Read More

View Article and Full-Text PDF

Colitis and gastroparesis associated with syphilis in an HIV-infected person with an undetectable viral load.

AIDS Read 2009 Jun-Jul;19(6):230-2, 244

Department of Surgery, Memorial University Medical Center, Savannah, Georgia, USA.

We present a patient with fully controlled HIV disease and a normal CD4 count whose initial treatment for syphilis failed. Biopsy-proven syphilitic colitis and severe gastroparesis developed, requiring the insertion of a temporary percutaneous gastrostomy tube. The patient responded to a course of high-dose aqueous crystalline penicillin followed by doxycycline, and he completely recovered. Read More

View Article and Full-Text PDF

Images in HIV/AIDS. Unsuspected parvovirus B19 infection in a person with AIDS.

AIDS Read 2009 Jun-Jul;19(6):225-7

Department of Pathology, Bayside Medical Center, Tufts University School of Medicine, Springfield, Massachusetts, USA.

View Article and Full-Text PDF

Policy watch. A tale of two cities.

AIDS Read 2009 May;19(5):204, C3

Hunter-Bellevue School of Nursing, Hunter College, City University of New York, USA.

View Article and Full-Text PDF

Expanding HIV testing: overcoming physician barriers.

AIDS Read 2009 May;19(5):201-3

University of Rochester School of Medicine and Dentistry, Rochester, New York, USA.

View Article and Full-Text PDF

Acute MI with long-standing AIDS: a perfect storm of risk factors for premature coronary artery disease.

Authors:
Mary A Vogler

AIDS Read 2009 May;19(5):196-200

Division of International Medicine and Infectious Diseases, New York-Presbyterian Hospital/Weill-Cornell Medical Center, New York, USA.

View Article and Full-Text PDF

Images in HIV/AIDS. Keloid after herpes zoster in an HIV-infected person.

AIDS Read 2009 May;19(5):187-8

Division of Infectious Diseases, Miller School of Medicine, University of Miami, USA.

View Article and Full-Text PDF

Establishing an anal dysplasia clinic for HIV-infected men: initial experience.

AIDS Read 2009 May;19(5):178-86

Division of Gastroenterology, Virginia Mason Medical Center, Seattle, Washington, USA.

Anal dysplasia caused by human papillomavirus (HPV) infection is common in the HIV-infected population and is a precursor to squamous cell carcinoma of the anus (SCCA). Herein, we describe our initial experience in assessing the frequency and severity of anal intraepithelial neoplasia (AIN) in a newly formed anal dysplasia clinic in Seattle. During a 7-month period, 150 HIV-positive men were evaluated by digital rectal examination and high-resolution anoscopy (HRA). Read More

View Article and Full-Text PDF

HSV-1 encephalitis complicated by cerebral hemorrhage in an HIV-positive person.

AIDS Read 2009 Apr;19(4):153-5

Division of Infectious Diseases, Brigham and Women's Hospital, Harvard Medical School, Boston, Massachusetts, USA.

Although herpes simplex virus type 1 (HSV-1) is the most common cause of sporadic encephalitis in immunocompetent adults, it is an unusual cause of encephalitis in patients with HIV/AIDS. We report the case of a 56-year-old man with recently diagnosed HIV infection who presented with subacute mental status changes, fever, and temporal lobe abnormalities evident on brain imaging. Results of a polymerase chain reaction assay of the cerebrospinal fluid were positive for HSV-1. Read More

View Article and Full-Text PDF

HIV-related lipodystrophy in Africa and Asia.

Authors:
Julie Womack

AIDS Read 2009 Apr;19(4):131-9, 148-52

Veterans Administation Medical Center, West Haven, Connecticut, USA.

View Article and Full-Text PDF

Editorial comment: tenofovir nephrotoxicity--the disconnect between clinical trials and real-world practice.

AIDS Read 2009 Mar;19(3):118-9

Department of Medicine, Division of Nephrology, Johns Hopkins University School of Medicine, Baltimore, Maryland, USA.

View Article and Full-Text PDF

Proximal tubular dysfunction associated with tenofovir and didanosine causing Fanconi syndrome and diabetes insipidus: a report of 3 cases.

AIDS Read 2009 Mar;19(3):114-21

Division of General Internal Medicine, Mayo Clinic, Jacksonville, Florida, USA.

We report 3 cases of patients with HIV/AIDS in whom Fanconi syndrome and nephrogenic diabetes insipidus developed secondary to use of an antiretroviral regimen containing tenofovir disoproxil fumarate and didanosine. These patients presented with a history of polydipsia, polyuria, weight loss, anorexia, and wasting. Interestingly, 1 patient was not taking protease inhibitors. Read More

View Article and Full-Text PDF